I had Juvederm injected in my laugh lines and under my eyes to fill out the hollows. It was too swollen and the doctor dissolved some of it with enzyme, but she did it unevenly, resulting in unnatural lumpiness and swelling that has still not decreased after 9 months! I am certain it is the product because I never had bags or swelling prior to this procedure. I also have lumps under my smile lines that now appear as jowls. Can these lumps still be dissolved by hyaluronidase injections?
Can Hyaluronidase Injections Dissolve Juvederm Several Months Later?
Doctor Answers 6
Hyaluronidase Should Dissolve Juvederm
I am sorry to learn of the difficulty that you are experiencing. Perlane, Juvederm, Restylane or Elevess are all Hyaluronic Acids (HA). The beauty of them is that they are soft and work well to fill in lines and wrinkles around the face.
Side effects from these fillers and dissatisfaction is rare. When these occasions do occur the wonderful thing about this group of fillers is that we can offer Wydase or Hyaluronidase to reduce or dissolve them.
As an Ocular Plastic surgeon, in the suburbs of Detroit, I utlize Wydase all of the time as part of my freezing solution for eyelid surgery. Side effects from this substance are rare with the most common being an allergic reaction (which I personally have never encountered with over 3000 procedures, Knock wood:))
I would ask you to return to your trusted physician to see if he would use the hyaluronidase to reduce this lower eyelid lump. You cauld also consult an Ocular Plastic Surgeon who could surgically remove the filler.
Eye Lid Hollow Lumpiness After Juviderm
Sorry to hear about your complication. You have received excellent advice from the docs here on RealSelf.com. Your case further emphasizes the admonition that it is crucial to choose an injecting physician most carefully, especially around the eye lid area.
Patients should seek our physicians who are experienced and board certified in one of the cosmetically oreinted specialities such as facial plastic surgery, plastic surgery, ENT, opthalmoplastic surgery, or dermatology.
Good luck with rapid resolution of your lumpiness under your eyelid.
Use of hyaluronidase
So sorry that this happened to you! Hyaluronidase can be used to dissolve HA-based injectables but is not without risk and side effects. With your delayed presentation, however, I would recommend possible biopsy to rule out a granuloma (an inflammatory nodule). That is treated best with steroid injections and 5 FU. Ask your doctor about these things. Hope that helps!
You might also like...
Hyaluronidase after nine months
Can hyaluronidase dissolve Juvederm months later?
Hyaluronidase can help even months later. Find an experienced aesthetic physician (oculoplastic, facial plastic/plastic surgeon, dermatology) that has a lot of experience with fillers and hyaluronidase. Good luck.
Hyaluronidase should definitely work, as would just a well-placed nick into the skin and manual extrusion.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.